- Health Care, Drugs & Insurance
Lyrica Withdrawal Can Cause Seizures, Even If You Don't Have Seizure Disorders!
Lyrica And Withdrawal: Could It Be That Bad?
Withdrawal from Lyrica (pregabalin) can cause symptoms from nausea to headaches, all the way up to seizures, even if you don't have any seizure disorders, according to EMedTV. Whether these risks were evaluated by the FDA prior to the use of Lyrica for illnesses beyond seizure disorders is unclear. Lyrica was developed first for use as a treatment for epilepsy. Soon, its use was expanded to treat diabetic neuropathy and fibromyalgia; and most recently for anxiety. The medication has worked in a limited capacity for some people; others have found the medication to be a lifesaver and still many others have had some very bad side effects and must discontinue its use.
When prescribing the drug, physicians most likely tell their patients what side effects to look for when they begin taking the medication, but they generally do not inform them of what they may face if the medication must be stopped. This is an oversight that should be corrected. Patients should be informed about the effects of withdrawal prior to starting this drug, instead of being surprised and terrified if they have to stop taking it.
So Many Patients Having Problems With Lyrica!
Patients have been forthcoming with details about the side effects of Lyrica, filling internet forums with hundreds of posts. They talk about swelling, weight gain, drowsiness, dizziness, inability to function without falling asleep, mood swings, headaches, irritability and even suicidal thoughts. Occasionally, a post will appear stating that Lyrica is a miracle drug and that it has resolved their medical issues, but those posts are few and far between. The vast majority question the effectiveness and safety of Lyrica, but even though they are experiencing some pretty significant side effects, they are desperate for the medication to work. They want their pain to stop.
The TV commercials that are widely viewed and played endlessly promote the effectiveness of Lyrica, but the complaints about the drug seem to far outweigh any good that comes from its use. Long term effects are unknown and Lyrica was one of the drugs named when Pfizer settled a criminal case with the federal government. It seems the manufacturer was promoting this drug for many off-label uses to increase their sales. They paid millions of dollars to the federal government as a fine and agreed to stop paying kickbacks to doctors who would agree to prescribe the drug for conditions other than those it had been approved for.
The Horrors of Lyrica Withdrawal!
There are 15 pages of posts on the website CareCure Community that are devoted to the horrors of withdrawal problems with Lyrica; many people citing fevers, anxiety, nausea, elevated heart rate, sleepless nights, muscle spasms and seizures. That is to name a few.
Included in these posts are countless warnings to other people who may be considering Lyrica; telling them to choose another medication. Simply do not start Lyrica is what these patients are warning!
There are other websites with countless patients reporting bad experiences with this drug and the horrors of the withdrawal process. The literature that comes with the medication warns that this medication must be tapered slowly, but it does not go into details like the posts available on the internet. Some patients report that the withdrawal process can take as long as several months. They report that they have additional health problems after they stop the medication and they wonder if these problems were caused by the drug itself.
When you read a few people complaining about a medication, you can dismiss them or suggest that the complaints are isolated and insignificant. But when there are hundreds, maybe thousands of patients recounting negative experiences, perhaps the FDA should re-examine the safety of this medication.